Wellbutrin =suicidal thoughts?

Discussion in 'Suicidal Thoughts and Feelings' started by Bobbysgirl, Jan 1, 2015.

Thread Status:
Not open for further replies.
  1. Bobbysgirl

    Bobbysgirl New Member

    New here. I have been extremely depressed for weeks now. Situational for the most part- my adoptive father quit talking to me. My mother is an alcoholic. I'm an adult with children. Children that are healthy gorgeous and smart. But I can't shake this feeling that there is nothing good to my life. I wake up. I clean. I cook, I clean some more, I go to bed. I experience no joy at all in life anymore. I started taking Wellbutrin sr a few months ago. Today, overwhelmed with housework and lonely, I drove to the park to be alone and told my husband that I don't feel like living anymore. He yelled at me and said that if he just left the house like that I would have yelled at him. He said nothing to comfort me, just was nasty and chewed me out for leaving. Last night we drank a little and he told me how much he loved me and all and then this. I don't feel truly loved at all by anyone now and I'm sick of this mundane life and I'm only here to get the kids raised. Beyond that I'm hoping to die once they are gone. I have no family otherwise, no career to support myself, and my husband just hurt me so bad tonight I feel that our marriage is not going to work out. Is Wellbutrin messing with me? Is my husband truly a jerk for saying that? Or did I deserve it? So confused.
  2. NYJmpMaster

    NYJmpMaster Have a question? Message Me Staff Member Forum Owner ADMIN

    I do not believe the wellbutrin is causing anything - you were feeling low which is why you started it- however it clearly is not working as it should. Go see your Doctor and get an adjustment to a different dose or something else that works better for you. It is not uncommon to have to try several different before finding the best one for you as an individual. You absolutely need to get on something that is more effective for you so please see the Dr right away.

    I am sorry your husband was not more supportive. I would like ot think he should have been but not knowing over all how your relationship is it is possible he just did not know what to say or do and chose wrong when he was scared and confused about what you had told him. Whatever the reason, you deserve to be heard , so try talking to him again without the added part of having disappeared first and see if he listens. If he cannot listen when talked to in a non confrontational and open easy format than there is likely another issue that needs dealing with between you and him. How is your communication with him in most things? You never deserve to be treated poorly or not to be heard.

    We are always here to listen as well.
  3. DrownedFishOnFire

    DrownedFishOnFire Quieta non movere

    What about looking into something you enjoy doing like a hobby?

    Explain to the doc about your feelings and see from there what he recommends you to take med wise.
  4. deb22

    deb22 Well-Known Member

    Wellbutrin can absolutely increase suicidal thoughts. My partner was on it years ago for quitting smoking of all things and within 4 weeks she was suicidal. She went to psych because of how she was feeling and when he found out she was on Wellbutrin he immediately took her off and the feeling subsided right away. She was never suicidal before or after that episode. As for your husband I hope he tells you he loves you when he is not drinking as well. Go to your doctor and onto another med and maybe you will be able to find some joy or outside interest in your life. It is so important for you to love yourself first before your family. Believe me they will benefit later by you gaining some confidence in yourself. Don't worry just yet if your husband is a jerk or not deal with that AFTER you have taken care of yourself.

    Take care.
Thread Status:
Not open for further replies.